Advertisement -- Learn more about ads on this site.
 

team17755forum


  Team Forum
Breast Cancer Survivors and Those Who Care

A Guide to Posting in Your SparkTeam Forum

  FORUM:   Share Your Breast Cancer Story
TOPIC:   Finished radiation -- starting tamoxifen 


Search
Reply Create A New Topic Subscribe to this Discussion
Advertisement -- Learn more about ads on this site.
Author: Message: Sorting Last Post on Top


JOYSGARDEN
JOYSGARDEN's Photo SparkPoints: (34,066)
Fitness Minutes: (4,510)
Posts: 12,738
6/9/11 1:49 P

JOYSGARDEN's SparkPage
Send Private Message
Reply
I took it for the full 5 years, with very few side affects. I did gain, but very little, and I blame it on myself for not watching what I was eating, and very little exercise. Keep on top of those things, and you should be OK! Try ginger if you have hot flashes. I've heard it works. Maybe I'd have been better if I had been a sparker then too, but I didn't join until after I was done....


♥ .* ) ..*) -::-
(. ;..♥ .* ) ..*) -::- ♥.*-:
(. ;..♥ Joy ♥.*) ;..
♥.*-:♥:-. ;..♥ -::-
Albion, PA
Joined 2/10/08

Co-leader of Managing Diabetes, Over 50+Over 50+
View my photos @ flickr.com/photos/joysgarden


 Pounds lost: 22.8 
 
0
12.5
25
37.5
50


CJYOUCANDOIT
CJYOUCANDOIT's Photo SparkPoints: (41,233)
Fitness Minutes: (12,407)
Posts: 877
6/9/11 10:53 A

CJYOUCANDOIT's SparkPage
Send Private Message
Reply
I seem to hover. I will lose a little then gain. I am hopeful though. I just lost some weight for the first time following spark. I will try to keep this up. It has been quite an effort. But then losing weight is an effort. Time will tell.
emoticon

"The secret of change is to focus all of your energy, not on fighting the old, but on building the new." -Socrates


 Pounds lost: 26.2 
 
0
25
50
75
100


BBUDKA
BBUDKA's Photo Posts: 37
6/8/11 1:58 P

BBUDKA's SparkPage
Send Private Message
Reply
Well thanks for all the replies. I will certainly keep a close eye on my diet, and exercise and hope for the best. I really did not do any exercise except for the occasional walk since I was diagonosed Labor day weekend, 2010. Has anyone actually lost any weight while taking this drug?


 Pounds lost: 12.5 
 
0
8
16
24
32


CJYOUCANDOIT
CJYOUCANDOIT's Photo SparkPoints: (41,233)
Fitness Minutes: (12,407)
Posts: 877
6/8/11 11:05 A

CJYOUCANDOIT's SparkPage
Send Private Message
Reply
Congratulations on finishing your radiation! You will gain your strength and energy back but listen to your body! I have been on Tamoxifen for 3 years now. My doctor insists that there is no connection to weight gain. I beg to differ. Hot flashes have become more intense for me. I am also on effexor which lessens the hot flashes but did not take them away. I also do not sleep very well. Now that all said, everyone is different and you may react differently than I have. Talk to your doctor about the side effects that you have. He/She may be able to help you through them. I always keep in mind that the tamoxifen is only for 5 years and that I would rather deal with the side effects than have my cancer back. Keep positive, it really helps!

emoticon

"The secret of change is to focus all of your energy, not on fighting the old, but on building the new." -Socrates


 Pounds lost: 26.2 
 
0
25
50
75
100


SEAWAVE
SEAWAVE's Photo Posts: 1,044
6/7/11 11:48 P

SEAWAVE's SparkPage
Send Private Message
Reply
How wonderful to be finished with the rads! Congratulations!

I did start Tamoxifen a month after rads finished, and gained 9.5 lbs the first week. Other issues have come up that have prevented me from exercising very much, and I've been hovering around the same weight since then. I think everyone reacts differently, so I would advise paying close attention and tackling things as they come. The important thing is to eat nutritious food and getting exercise in so you recover. The rest will come.


SeaWave

Simply being thankful makes life easier.

I am who I chose to be. Stronger. Leaner. Further. Fierce.

It's about taking my power back.

Whether you think you can or you can't, you're right.


 Pounds lost: 0.0 
 
0
18.29
36.58
54.87
73.16


VTMAID
VTMAID's Photo Posts: 1,092
6/7/11 6:05 P

VTMAID's SparkPage
Send Private Message
Reply
Congratulations on finishing your radiation treatment! Isn't it a nice feeling to get up in the morning and know you don't have to have a treatment? I did take tamoxifen for 2.5 years out of the 5, and I quit from the increased hot flashes and also because I was estrogen negative and it was questionable at least in my mind how effective the treatment would be. I weighed comfort against benefit and found to me that dropping the tamoxifen was the right thing to do. I have been a survivor for 7+ years. I did not notice any weight gain during the time I took the drug. I was, however, extremely exhausted 3 weeks after the radiation treatments stopped, so don't be surprised if that happens.
Take care!
Karen

Life should not be lived with the sole purpose of arriving at the grave in a perfect and well preserved body. Rather, you should skid in sideways totally used up, thoroughly worn out and loudly proclaiming, "Wow!
What a ride!"


 current weight: 232.9 
 
260
227.5
195
162.5
130


TWILIGHTNAN
TWILIGHTNAN's Photo SparkPoints: (17,864)
Fitness Minutes: (4,515)
Posts: 8,642
6/7/11 3:04 P

TWILIGHTNAN's SparkPage
Send Private Message
Reply
Congrats on finishing Radiation!! For me it was more special than finishing chemo! Your skin will feel better immediately~!
No idea on Tam. since I am on the other kind but just wait and see and try to fight it! If you start being on track it probably won't affect you. I became very lazy during my entire year of treatment and now I have the price to pay and 20 extra pounds but I think it's all my fault so I don't want to blame the meds. I quit dieting during treatment and have no excuses. Time to get buzy on taking it off.
Good luck and congrats!


 Pounds lost: 30.8 
 
0
8.45
16.9
25.35
33.8


SEDONACAT
SEDONACAT's Photo SparkPoints: (57,733)
Fitness Minutes: (36,834)
Posts: 4,775
6/7/11 2:34 P

SEDONACAT's SparkPage
Send Private Message
Reply
emoticon on finishing the radiation and now on to the next step.

I chose not to take tamoxifen but there are many on this site that do so they will respond, I'm sure.

emoticon


 April Minutes: 456
 
0
90
180
270
360


BBUDKA
BBUDKA's Photo Posts: 37
6/7/11 10:52 A

BBUDKA's SparkPage
Send Private Message
Reply
Yes, done with radiation 6/6/2011 !!!emoticon I am so ready to get my energy back, and my life! Back to the gym I go!

Has anyone had any problems with weight gain/loss on Tamoxifen, or side effects? I am curious if I am going to have more hot flashes, and I'm hoping to be able to lose this extra weight, once I can get back to my exercise routine!



Edited by: BBUDKA at: 6/7/2011 (11:03)

 Pounds lost: 12.5 
 
0
8
16
24
32


 
Page: 1 of (1)  
   
Report Innappropriate Post

Other Breast Cancer Survivors and Those Who Care Share Your Breast Cancer Story Posts


Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=3382x17755x42288046

Review our Community Guidelines